MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging the patient experienced hyperglycemia while on insulin pump therapy evidenced by blood glucose measuring between 400-500 mg/dl during the night with high urinary ketones.The reporter also stated that the patient¿s blood glucose measurement on the meter has measured as ¿high¿ on the display indicating blood glucose level =600 mg/dl.The reporter did not provide any information regarding treatment the patient may have received associated with the reported hyperglycemic event(s).The reporter alleged the pump was experiencing an issue with losing prime beginning (b)(6) 2018 ¿causing the patient¿s blood glucose to go super high¿.This complaint is being reported because the patient reportedly experienced serious injury while on insulin pump therapy associated with a loss of prime issue.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8141302
Report Number2531779-2018-20398
Device Sequence Number1621498
Product Code LZG
UDI-Device Identifier10840406101058
UDI-Public10840406101058
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age7 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age8 YR